Quantization of the Liouville mode and string theory

Das, Sumit R. ; Naik, Satchidananda ; Wadia, Spenta R. (1989) Quantization of the Liouville mode and string theory Modern Physics Letters A, 4 (11). pp. 1033-1041. ISSN 0217-7323

Full text not available from this repository.

Official URL: http://www.worldscinet.com/mpla/04/0411/S021773238...

Related URL: http://dx.doi.org/10.1142/S0217732389001209


We discuss the space-time interpretation of bosonic string theories, which involve d scalar fields coupled to gravity in two dimensions, with a proper quantization of the world-sheet metric. We show that for d>25, the theory cannot describe string modes consistently coupled to each other. For d=25 this is possible; however, in this case the Liouville mode acts as an extra timelike variable and one really has a string moving in 26-dimensional space-time with a Lorentzian signature. By analyzing such a string theory in background fields, we show that the d=25 theory possesses the full 26-dimensional general covariance.

Item Type:Article
Source:Copyright of this article belongs to World Scientific Publishing Co Pte Ltd.
ID Code:8680
Deposited On:28 Oct 2010 11:04
Last Modified:31 May 2011 05:54

Repository Staff Only: item control page